What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 14, 2:05 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 14, 2:05 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
305 PM CDT Sat Aug 14 2021
.SHORT TERM.../Tonight through Sunday Night/
Isolated to scattered showers and thunderstorms continue to develop
this afternoon near remnant outflow boundaries in our southern and
eastern zones, generally south of Interstate 20 and east of
Interstate 49. Some additional development will be possible
through the remainder of the afternoon with peak heating along
and near other remnant outflow boundaries, but most of the
activity should diminish near sunset. Can't rule out some
overnight activity, but that convection should be isolated in
coverage. Rain chances will remain on tomorrow as an upper trough
continues to slowly shift southward into the region. Like today,
the greatest convection coverage will occur during peak heating
hours likely along other remnant outflow boundaries. Not expecting
any widespread severe weather, but locally heavy rainfall along
with brief gusty winds and frequent lightning will remain possible
in the stronger storms. One bonus with the activity is that we
will keep milder afternoon temperatures across the region, with
highs ranging from the mid 80s to lower 90s. /20/
.LONG TERM.../Monday through Saturday/
As we begin the extended forecast, the first of next week is
characterized by a broad area of low pressure in the form of a
longwave trough across the Great Lakes, into the Central and
Southern Plains with a tropical remnant(Fred)just off the FL/AL
Coast and upper ridging noted where it pretty much has been all
summer, across the western CONUS. A persistent upper level ridge
just off the Eastern Seaboard will tend to block the Upper Midwest
trough, even as Fred is forecast to get picked up by this trough
well east of our region. Given the position of the trough however,
much of our region should continue to experience widely scattered to
scattered, mainly diurnally driven convection each day through at
least Wednesday when it appears the trough will finally begin slowly
moving eastward towards the Ohio and Tenn Valleys.
Upper ridging begins to take the place of the upper trough across
the Southern Plains for Thu into Fri which should result in less
convection and an uptick in temperatures as will be shown with this
forecast.
It may be noted that while Fred should remain east of our region
early next week, Grace is forecast to follow close on Fred's heels,
forecast to move into the Bahamas by the middle of next week and
perhaps in the eastern and/or central Gulf of Mexico by late next
week into next weekend. The strength of the lead trough to our east
and the upper ridge to our west will ultimately decide Grace's
progression through the Gulf and this will of course will be
monitored closely with future forecasts.
13
&&
.PREV DISCUSSION... /issued 106 PM CDT Sat Aug 14 2021/
AVIATION...
A mix bag of flight conditions expected during the period.
Scattered convection is currently developing across the region, but
only affecting KMLU. VFR conditions are prevailing across the
remainder of the region, but more convection could lower flight
conditions this afternoon at the remainder of the sites. This
activity should diminish by sunset, but low cigs are possible near
near daybreak Sunday. Additional convection will be possible
towards the end of the TAF period. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 90 74 92 / 40 50 30 40
MLU 74 90 72 90 / 30 50 30 50
DEQ 71 88 69 90 / 30 40 20 20
TXK 73 89 72 90 / 30 40 20 20
ELD 71 87 69 89 / 30 50 20 30
TYR 74 88 73 91 / 40 50 30 30
GGG 73 88 72 90 / 40 50 30 30
LFK 74 91 72 92 / 30 50 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
20/13
Hazardous weather outlook, Aug 14, 5:31 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
631 AM CDT Sat Aug 14 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
631 AM CDT Sat Aug 14 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Slightly milder temperatures are expected today as an upper level
trough shifts south, and a weak frontal boundary slowly advances
toward the region. Showers and thunderstorms will become more
numerous this afternoon through early evening as daytime heating
will help to enhance any thunderstorms that develop. Gusty winds,
frequent lightning, and brief heavy rainfall may accompany some of
the stronger storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
As the frontal boundary enters our region, it is expected to stall
out late this weekend and help to maintain scattered thunderstorms
through much of next week before slowly lifting back to the north.
This will allow for hot temperatures to return by mid to late week
with only isolated thunderstorms still possible during afternoon
peak heating hours.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated at this time.
19
In the hours before
Special weather statement, Aug 14, 2:21 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
321 PM CDT Sat Aug 14 2021
TXZ152-153-166-142100-
Nacogdoches TX-San Augustine TX-Shelby TX-
321 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Nacogdoches, western Shelby and northwestern San Augustine Counties
through 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Center. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Center, San Augustine, Timpson, Melrose, Martinsville, Arcadia,
Jericho and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3193 9440 3190 9422 3149 9411 3156 9455
TIME...MOT...LOC 2021Z 356DEG 1KT 3174 9432
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15Special weather statement, Aug 14, 2:28 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
328 PM CDT Sat Aug 14 2021
TXZ136-142115-
Smith TX-
328 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Smith
County through 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tyler. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph. A 49 mph wind gust was measured at
Tyler Pounds Field with these storms at 316 PM.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tyler, Whitehouse, Noonday and New Chapel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3240 9510 3219 9512 3224 9548 3225 9547
3226 9547 3230 9545 3231 9546 3236 9545
3237 9547 3239 9550 3242 9551 3243 9554
3245 9555
TIME...MOT...LOC 2028Z 286DEG 4KT 3234 9535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
15Special weather statement, Aug 14, 2:56 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 PM CDT Sat Aug 14 2021
TXZ136-142145-
Smith TX-
356 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Smith
County through 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lindale, or 11 miles southeast of Mineola, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tyler, Lindale, Red Springs and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3264 9559 3263 9551 3262 9552 3261 9547
3261 9544 3260 9531 3257 9528 3258 9525
3256 9524 3257 9521 3254 9519 3255 9517
3232 9525 3234 9545 3237 9545 3237 9547
3242 9551 3248 9559
TIME...MOT...LOC 2055Z 221DEG 7KT 3252 9541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
15Special weather statement, Aug 14, 3:38 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
438 PM CDT Sat Aug 14 2021
TXZ151-153-142215-
Panola TX-Shelby TX-
438 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Panola and
northwestern Shelby Counties through 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Carthage, or near Gary City, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tenaha, Timpson, Gary City, Woods, Dotson and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3185 9442 3193 9450 3195 9451 3197 9451
3204 9456 3212 9445 3212 9425 3204 9405
3196 9409
TIME...MOT...LOC 2137Z 224DEG 11KT 3204 9434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
15